Alert archive / Texas / Wind Advisories in 2005
Wind Advisory 5, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 3, 2005, 11:58 AM CST for 10 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2005, 11:58 AM CST (17:58 UTC)
- Expired
- Dec 3, 2005, 4:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Cochran County, TX, Crosby County, TX, Garza County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 36 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4043 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 031758 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1158 AM CST SAT DEC 3 2005 TXZ027-028-033>036-039>042-032200- /O.NEW.KLUB.WI.Y.0005.051203T1800Z-051203T2200Z/ BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN- GARZA- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON... RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL... POST 1158 AM CST SAT DEC 3 2005 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. WESTERLY WINDS HAVE INCREASED TO SUSTAINED SPEEDS BETWEEN 25 TO 35 MPH WITH A FEW GUSTS TO 50 MPH. THESE WINDS ARE JUST AHEAD OF A SOUTHWARD PROGRESSING COLD FRONT. THESE STRONG WESTERLY WINDS WILL PERSIST THROUGH AT LEAST MID AFTERNOON...BUT WILL DIMINISH AS THE COLD FRONT APPROACHES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 3, 4:04 AM CST, 7 hours 54 minutes earlier.
Area forecast discussion, Dec 3, 4:04 AM CST, 7 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 404 AM CST SAT DEC 3 2005 .SHORT TERM... STRONG ZONAL FLOW WILL REMAIN OVER THE FORECAST AREA TODAY AND TONIGHT. A COUPLE OF STRONG SHORTWAVES DIVING SOUTH OUT OF THE PACIFIC NORTHWEST TOWARD THE CENTRAL PLAINS TO DRIVE A COLD FRONT THROUGH THE FORECAST AREA DURING THE AFTERNOON HOURS. NAM...WHICH CURRENTLY MATCHES WITH JAYTON PROFILER AT 850 MB IS SHOWING WINDS OF 25 TO 35 MPH BETWEEN 15Z AND 21Z TODAY ACROSS PORTIONS OF THE AREA. WILL THUS GO ABOVE GUIDANCE FOR WINDS TODAY...IN THE 20 TO 30 MPH RANGE. ALSO AS DEW POINT TEMPERATURES EXPECTED TO BE IN THE MID TEENS TO MID 20S TODAY. EXPECTED A FAIRLY GOOD GRADIENT FROM NORTH TO SOUTH FOR TEMPS TODAY WITH NEAR 80S ACROSS THE SOUTH. THUS WITH CONTINUED DRY CONDITIONS WILL REPLACE FIRE WEATHER WATCH WITH A RED FLAG WARNING FOR SOUTHERN ZONES. TEMPERATURES TO BE MUCH COLDER TONIGHT AS POLAR AIR MOVES INTO THE REGION. .LONG TERM... TREND TOWARDS COLDER BUT STILL DRY CONDITIONS LOOKS LITTLE CHANGED. FIRST COLD AIRMASS SETTLING ACROSS SOUTHERN PLAINS SUNDAY SHOULD MODIFY SLIGHTLY MONDAY INTO TUESDAY AS FLOW ALOFT GRADUALLY BACKS MORE TO THE WEST AGAIN. STILL UNCLEAR HOW SYSTEM FOR MID-WEEK WILL EVOLVE THROUGH THE NEW STORM TRACK...BUT SEEMS TO BE LITTLE DISAGREEMENT THAT CONTINENTAL POLAR AIRMASS WILL SETTLE SOUTHWARD DEEP THROUGH SOUTHERN PLAINS BY EARLY WEDNESDAY. ENSEMBLE RANGES SHOWING A TOUCH OF THAT COLDER AIR...AND ALTHOUGH WE RETAINED PREVIOUS COLD TEMPERATURES...THEY VERY WELL COULD NEED TO BE EDGED DOWN LATER. MODIFICATION LATE NEXT WEEK A BIT MORE QUESTIONABLE...AS IS POSSIBILITY OF WARM ADVECTION OVERRUNNING BY DAY 7. BOTTOM LINE IS NO SIGNIFICANT CHANGES AT THIS TIME. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 70 25 45 20 / 0 0 10 10 TULIA 69 24 45 21 / 0 0 10 10 PLAINVIEW 70 26 46 24 / 0 0 10 10 LEVELLAND 78 26 51 24 / 0 0 10 10 LUBBOCK 76 28 50 22 / 0 0 10 10 BROWNFIELD 79 29 52 26 / 0 0 10 10 CHILDRESS 70 29 45 27 / 0 0 10 10 SPUR 76 27 49 28 / 0 0 10 10 ASPERMONT 79 31 49 30 / 0 0 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM SATURDAY TO 5 PM SATURDAY FOR THE FOLLOWING ZONES: COCHRAN...CROSBY...DICKENS...GARZA...HOCKLEY... KENT...KING...LUBBOCK...LYNN...STONEWALL...TERRY...AND YOAKUM. && 08/05
Hazardous weather outlook, Dec 3, 5:25 AM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 525 AM CST SAT DEC 3 2005 TXZ021>032-041130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE- 525 AM CST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TXZ033>044-041130- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- 525 AM CST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT WARM...BREEZY...AND DRY CONDITIONS TODAY WILL CONTRIBUTE TO ELEVATED FIRE DANGER LEVELS ONCE AGAIN. A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.